Jump to content

Crazy days


Recommended Posts

Hello - I haven't been on this site for a few weeks cuz things have been crazy with us. After getting back on his feet for a few weeks from his intestinal flu, Glenn ended up back in the hospital again about 3 weeks ago with the same. He was in about a week and having trouble with dehydration. Came home a week and a half ago.

He was home 3 days and started passing out again. So back we came, last Friday. Turned out he had pneumonia that was just starting when he came home. So they started treating him for that and he is much better and can breathe easier. YAY.

In the meantime, he started having trouble with his blood pressure when he stood up. After a lot of docs, they have finally decided that he has autonomic neuropathy from cisplatin. He's on several different meds to try to get it under control but it looks like we will be here several more days.

To top that off, he had a chest CT and it shows that there is some improvement in areas of his lungs and some progression in other areas with possiby one new tumor. His onc is switching him to Alimta. We won't know how much progression there is until he has another PET scan and apparently we have to wait until he is discharged for that because it's in another facility.

I'm learning about the autonomic neuropathy and have seen a couple of sites about Alimta. Info seems to be mixed as to whether or not it can help, especially now that he has to come off the platium based chemo. I know a couple of you have had experience with Alimta. Any thoughts and info would be greatly appreciated. Hope everyone is having a good summer.

Kathleen

Link to comment
Share on other sites

Hi Kathleen-

Sorry to hear that Glenn is having some ups and downs. Hope they can get the pneumonia issues and the blood pressure issue under control.

I was on Alimta for about 8 months. The major side effects are fatigue and SOB. They seemed for me to be cumulative in nature altho it never really stopped me from doing what I wanted to do......just did it slower.

Will be thinking of you and Glenn - please keep us updated!!

Hugs - Patti B.

Link to comment
Share on other sites

Kathleen, I've been on Alimta for only four infusions so I won't know if it's working until Aug 24 when I'm scheduled for scans after the 6th infusion. I have a friend who was NED after I don't know how many scans but she's on it 8 mos and is still NED. I have another friend who was stable for three years on it. When he progressed on it, they added Avastin and I think he's been stable about another year-and-a-half.

The worst side effect is the constipation. I can't emphasize enough, it has to be dealt with or it's awful. My doctor seems to think the side effects are minimal but don't think she counts fatigue. I didn't experience it until about the third infusion and now I think it's significant. Like Patti said tho, you live with that, just slower.

Judy in Key West

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...